Alert archive / Illinois / Tornado Warnings in 2011

Tornado Warning 22, NWS Chicago, IL

June 21, 2011Cook County, DuPage County, Lake County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 21, 2011, 8:38 PM CDT for Cook County, DuPage County, Lake County, Illinois. It was in force for 52 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 8:38 PM CDT (01:38 UTC)
Expired
Jun 21, 2011, 9:30 PM CDT
In force
52 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Cook County, IL, DuPage County, IL, Lake County, IL

The radar

The Chicago radar (KLOT), 78 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:41 PM CDTTSTM WND DMGLombard, ILLARGE TREE FALLEN ON RT 53 ONE MILE NORTH OF ROOSEVELT ROAD. TREE IS COVERING THE ENTIRE LANE ON THE NORTH BOUND SIDE.
Jun 21, 8:41 PM CDTTSTM WND GST 75Elmhurst, ILTREES FALLING OVER IN WIELDER PARK AND THERE ARE NUMEROUS LIGHTNING FLASHES.
Jun 21, 8:45 PM CDTTSTM WND DMGDes Plaines, ILDELAYED REPORT. NEIGHBORHOODS JUST WEST AND NORTHEAST OF CUMBERLAND CIRCLE HAD MULTIPLE WHOLE TREES DOWN.
Jun 21, 8:45 PM CDTTSTM WND DMGDowners Grove, ILDELAYED REPORT. NEAR THE INTERSECTION OF FAIRVIEW AND GIERZ A TREE 14 INCHES IN DIAMETER UPROOTED ON THE PARKWAY.
Jun 21, 8:45 PM CDTTSTM WND DMGWestmont, ILDELAYED REPORT. NEAR 63RD STREET AND CASS AVENUE. THE TOP OF A MAPLE TREE BROKE OFF. THE TRUNK WAS 6 TO 8 INCHES IN DIAMETER.
Jun 21, 8:45 PM CDTTSTM WND GST 694 Nnw Evanston, IL
Jun 21, 8:46 PM CDTTSTM WND GST 65Downers Grove, ILESTIMATED 65 MPH WIND GUSTS CAUSED STRUCTURAL DAMAGE TO ROOFS AND DOWNED 18 INCH LIMBS FROM TREES NEAR THE 59TH AND FAIRVIEW INTERSECTION TO THE 63RD AND MAIN STREET INTERSECTION.
Jun 21, 8:47 PM CDTNON-TSTM WND GST 70Ohare Airport, IL61KT CURRENT GUST ON ONE MINUTE DATA...STILL INCREASING AT TIME OF REPORT
Jun 21, 8:48 PM CDTTSTM WND DMGSkokie, IL12 INCH DIAMETER TREE BRANCHES DOWN NEAR SKOKIE VILLAGE HALL
Jun 21, 8:48 PM CDTTORNADO1 Wsw Mount Prospect, ILSTORM SURVEY CONFIRMED AN EF-1 TORNADO TOUCHED DOWN NEAR WE GO TRAIL AND GOLF ROAD LIFTING NEAR KENSINGTON ROAD AND NORTH PINE ST. PATH WIDTH WAS APPROXIMATELY 200 YARDS WITH A PATH LENGTH OF APPROXIMATELY 2.3 MILES.
Jun 21, 8:50 PM CDTTSTM WND DMGSkokie, ILSEVERAL LARGE TREES DOWN. ONE TREE DOWN ON A CAR. POSSIBLE TORNADO. TWO BLOCKS EAST OF EDENS EXPRESSWAY NEAR DEMPSTER. APPROXIMATELY 5000 WEST AND 8600 NORTH.
Jun 21, 8:50 PM CDTTSTM WND GST 60Des Plaines, ILPERSISTANT 50 MPH WINDS.
Jun 21, 8:50 PM CDTTSTM WND GST 66Morton Grove, ILMULTIPLE LARGE TREES DOWN AND SECTIONS OF THE CITY WITHOUT POWER.
Jun 21, 8:50 PM CDTTSTM WND GST 70Morton Grove, IL
Jun 21, 8:51 PM CDTTSTM WND DMGDes Plaines, ILLARGE TREE LIMBS DOWN. GOLF AND WOLF RDS
Jun 21, 8:52 PM CDTTSTM WND DMGWheeling, ILWOLF RD. WILLOW TREE PULLED UP FROM ROOTS.
Jun 21, 8:54 PM CDTTSTM WND GST 81Wheeling, IL70KT GUST ON 1-MIN DATA...VALUE WAS STILL INCREASING AT THIS TIME.
Jun 21, 8:55 PM CDTTSTM WND DMGMount Prospect, IL5-6 INCH DIAMETER BRANCHES DOWN
Jun 21, 9:00 PM CDTTSTM WND DMGDeerfield, ILMILWAUKEE AND LAKE COOK RD. LIMBS 6-14 INCHES IN DIAMETER DOWN.
Jun 21, 9:00 PM CDTTSTM WND GST 60Elk Grove Village, IL
Jun 21, 9:09 PM CDTTSTM WND GST 60Lake Forest, IL1 MILE NORTH OF BRADLEY ST AND I294
Jun 21, 9:16 PM CDTTSTM WND DMGSkokie, IL9600 LARAMIE. 12 INCH TREES UPROOTED
Jun 21, 9:17 PM CDTTSTM WND GST 60Waukegan, ILINTERSECTION OF NORTH AND RIDGELAND WITH MULTIPLE 30 FOOT LONG BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 5:42 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WFUS53 KLOT 220138
TORLOT
ILC031-043-097-220230-
/O.NEW.KLOT.TO.W.0022.110622T0138Z-110622T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN COOK COUNTY...
  EASTERN DUPAGE COUNTY...
  EASTERN LAKE COUNTY...

* UNTIL 930 PM CDT

* AT 834 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR WESTMONT...AND MOVING NORTH NORTHEAST AT 50 
  MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  NORTHLAKE...BENSENVILLE...FRANKLIN PARK AND STONE PARK AROUND 845
  PM.
  OHARE AIRPORT...ROSEMONT...PARK RIDGE AND SCHILLER PARK AROUND 850
  PM.
  DES PLAINES...NILES...MORTON GROVE AND MOUNT PROSPECT AROUND 855
  PM.
  NORTHBROOK...GLENVIEW AND NORTHFIELD AROUND 900 PM.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE RIVER
GROVE...ELMWOOD PARK...GOLF...HIGHWOOD AND LAKE BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM 
WARNING THAT WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR 
SMALL INTERIOR ROOM ON THE LOWEST FLOOR!

&&

LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
      4235 8782 4231 8781 4227 8782 4214 8774
      4208 8767 4205 8766 4177 8791 4182 8811
      4250 8785 4250 8780
TIME...MOT...LOC 0138Z 202DEG 44KT 4186 8797

$$

IZZI
4 follow-up statements
283 
WWUS53 KLOT 220150
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
850 PM CDT TUE JUN 21 2011

ILC031-043-097-220230-
/O.CON.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
DUPAGE IL-LAKE IL-COOK IL-
850 PM CDT TUE JUN 21 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL COOK...
EASTERN LAKE AND NORTHEASTERN DUPAGE COUNTIES UNTIL 930 PM CDT...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR GLENVIEW...MOVING NORTHEAST AT 70 MPH.

THIS IS A EXTREMELY DANGEROUS STORM WITH A HISTORY OF PRODUCING 
WINDS IN EXCESS OF 70 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  HIGHLAND PARK...BANNOCKBURN...LAKE FOREST AND LINCOLNSHIRE AROUND
  855 PM CDT.
  NORTH CHICAGO AROUND 900 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE HIGHWOOD AND LAKE
BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
      4235 8782 4231 8781 4227 8782 4214 8774
      4208 8767 4205 8766 4184 8792 4198 8805
      4250 8785 4250 8780
TIME...MOT...LOC 0150Z 204DEG 63KT 4212 8784

$$

BIRK
001 
WWUS53 KLOT 220206
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
906 PM CDT TUE JUN 21 2011

ILC031-043-220217-
/O.CAN.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
DUPAGE IL-COOK IL-
906 PM CDT TUE JUN 21 2011

...THE TORNADO WARNING FOR NORTH CENTRAL COOK AND NORTHEASTERN DUPAGE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.

LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
      4235 8782 4231 8781 4227 8782 4216 8775
      4217 8798 4250 8785 4250 8780
TIME...MOT...LOC 0207Z 202DEG 63KT 4234 8787

$$

ILC097-220230-
/O.CON.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
LAKE IL-
906 PM CDT TUE JUN 21 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN LAKE COUNTY UNTIL
930 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR NORTH CHICAGO...MOVING NORTH AT 70 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WINTHROP HARBOR AND ZION AROUND 915 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
      4235 8782 4231 8781 4227 8782 4216 8775
      4217 8798 4250 8785 4250 8780
TIME...MOT...LOC 0207Z 202DEG 63KT 4234 8787

$$

BIRK
025 
WWUS53 KLOT 220220
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
920 PM CDT TUE JUN 21 2011

ILC097-220230-
/O.CON.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
LAKE IL-
920 PM CDT TUE JUN 21 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAKE COUNTY
UNTIL 930 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR WAUKEGAN...MOVING NORTH AT 35 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  ZION AROUND 925 PM CDT.
  WINTHROP HARBOR AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
      4235 8782 4234 8791 4250 8785 4250 8780
TIME...MOT...LOC 0220Z 193DEG 30KT 4242 8787

$$

BIRK
863 
WWUS53 KLOT 220227
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 PM CDT TUE JUN 21 2011

ILC097-220237-
/O.EXP.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
LAKE IL-
927 PM CDT TUE JUN 21 2011

...THE TORNADO WARNING FOR NORTHEASTERN LAKE COUNTY WILL EXPIRE AT
930 PM CDT...

THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
      4235 8782 4234 8791 4250 8785 4250 8780
TIME...MOT...LOC 0227Z 193DEG 30KT 4248 8785

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 6:54 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 21, 6:54 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT TUE JUN 21 2011

.MESOSCALE DISCUSSION...
515 PM CDT...

CLOSELY WATCHING MINI-SUPERCELL OVER BOONE COUNTY. ROTATION ON RADAR
THUS FAR HAS BEEN MAINLY CONFINED TO MID LEVELS...HOWEVER
ENVIRONMENTAL CONDITIONS NOT UNFAVORABLE FOR TIGHTENING OF THE
MESOCYCLONE AND EVEN A TORNADO. CORE OF THE UPDRAFT FAIRLY LOW SO
HAIL THREAT AT THIS POINT IS STILL LOW SO NOT PLANNING AN AVR AT
THIS TIME. VERY LOW LCL HEIGHTS AND MODERATE LOW LEVEL SHEAR DOES
RAISE SOME CONCERN FOR STORM TO BECOME TORNADIC BEFORE CROSSING INTO
WISCONSIN AND WILL CONTINUE TO CLOSELY MONITOR FOR ANY SIGNS OF
INTENSIFICATION.

IZZI

404 PM CDT...
CLUSTER OF ELEVATED THUNDERSTORMS THAT MOVED ACROSS NORTHERN
ILLINOIS EARLIER FINALLY DID BECOME ROOTED IN THE BOUNDARY LAYER AND
BECAME SEVERE...BUT WAITING UNTIL CROSSING THE CHEDDAR CURTAIN INTO
WISCONSIN.

CIRRUS CANOPY DOES BLANKET MUCH OF THE CWA...BUT DESPITE THE CIRRUS
CAN SEE WHAT APPEARS TO BE SFC BASED CUMULUS DEVELOPING OVER
ESPECIALLY SOUTHERN AND WESTERN PORTIONS OF THE CWA. IN
ADDITION...WATER VAPOR IMAGERY SHOWS THAT THE SHORTWAVE TROUGH OVER
MISSOURI THAT WE'VE BEEN EYEING ALL DAY IS MOVING INTO WESTERN
ILLINOIS. ACARS SOUNDINGS OUT OF KSTL AT 1800 UTC AND ABOUT AN HOUR
AND A HALF LATER SHOW EVIDENCE OF SOME SYNOPTIC SCALE ASCENT WITH
COOLING/MOISTENING IN THE 900-800MB LAYER. CONTINUED LOW LEVEL MOIST
ADVECTION COMBINED WITH SOME ADDED SYNOPTIC SCALE ASCENT SHOULD BE
ENOUGH TO ALLOW ATMOSPHERE TO RECOVER FROM THE EARLY AFTERNOON
ELEVATED STORMS WITH MLCAPES POSSIBLY NEARING 2000 J/KG AGAIN BEFORE
THE AFTERNOON IS OUT OVER OUR WESTERN CWA.

SURFACE ANALYSIS SHOWS INTENSIFYING SURFACE MOISTURE CONVERGENCE
OVER WESTERN ILLINOIS CORRESPONDING TO EASTWARD MOVING WEAK COLD
FRONT. HAVE SEEN A RECENT UPTICK IN CONVECTIVE DEVELOPMENT IN THIS
REGION FROM NORTH OF STL TO NEAR GBG. ITS UNCLEAR WHETHER ATMOSPHERE
WILL DESTABILIZE SUFFICIENTLY FOR THESE STORMS TO BECOME
SEVERE...BUT AT THIS POINT THEY APPEAR TO BE THE PRIME POTENTIAL
CANDIDATES FOR MOST OF THE CWA. SHOULD DEEP AND SUSTAINED CONVECTION
FORM HERE DEEP LAYER SHEAR REMAINS SUPPORTIVE OF ORGANIZED AND
POSSIBLY EVEN SUPERCELLULAR STORMS WITH POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS...WITH FAIRLY IMPRESSIVE DEEP LAYER SHEAR.

ELSEWHERE...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER SOUTHEAST CWA
AND WITH VERY STRONG INSTABILITY IN THIS AREA SOME SEVERE POTENTIAL
COULD EXISTS DESPITE THE SOMEWHAT LESSER INSTABILITY. FINALLY...BOW
ECHO EAST OF STL COULD THREATEN OUR EXTREME SE CWA IN A FEW HOURS IF
IT MAINTAINS ITSELF.

SEVERE POTENTIAL IS NOT TREMENDOUS...BUT CERTAINLY DOES EXIST AND
WILL REQUIRE CLOSE MONITORING.

IZZI

.DISCUSSION...
351 PM CDT

OVERNIGHT THROUGH LATE WEEK...

UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE
CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI.

WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR
NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT
WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF
THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW
FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST
UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE
WESTERN AND CENTRAL GREAT LAKES ON THU.

SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER
LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE
BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST
DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT
OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED
AND THU.

WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI
MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER
CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR
THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA
FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY
EASTWARD OVER THE GREAT LAKES.

HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS
LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY
CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE
SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE
REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE
WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES.

TRS

&&

.DISCUSSION...
351 PM CDT

OVERNIGHT THROUGH LATE WEEK...

UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE
CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI.

WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR
NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT
WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF
THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW
FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST
UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE
WESTERN AND CENTRAL GREAT LAKES ON THU.

SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER
LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE
BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST
DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT
OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED
AND THU.

WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI
MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER
CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR
THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA
FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY
EASTWARD OVER THE GREAT LAKES.

HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS
LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY
CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE
SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE
REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE
WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* CONVECTIVE TIMING THIS EVENING.

* GUSTY SOUTH-SOUTHWEST WINDS.

* LOWERING CIGS OVERNIGHT.

BMD

//DISCUSSION...UPDATED 00Z...

THUNDERSTORMS FINALLY HAVE DEVELOPED SOUTHWEST OF THE CHICAGO
TERMINALS THIS EVENING AS A SHORTWAVE TROUGH PROPAGATES NORTHEAST
ACROSS CENTRAL ILLINOIS INTO EXPLOSIVELY UNSTABLE ENVIRONMENT.
MORE ISOLATED DEVELOPMENT OUT AHEAD OF THE WAVE MAY BEGIN TO
AFFECT CHICAGO BETWEEN 00-01Z HOWEVER MAIN LINE IS EXPECTED TO
ARRIVE BETWEEN 02-03Z THIS EVENING AT ORD/MDW...BUT CLOSER TO 01Z
FARTHER WEST AT RFD. VISIBILITY COULD BE REDUCED TO IFR IN THE
HEAVIEST SHOWERS...HOWEVER LITTLE IMPACT IS EXPECTED TO CIGS.
LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE. WINDS THIS
AFTERNOON ARE EXPECTED TO SLOWLY VEER FROM THE SOUTH TO THE SOUTH-
SOUTHWEST...REMAINING GUSTY TO AROUND 20KTS THROUGH SUNSET.

FORECAST DETAILS BEYOND THIS EVENING ARE A BIT MURKY STILL. DO
EXPECT A LULL IN THE PRECIPITATION OVERNIGHT AS THE SHORTWAVE TROUGH
PROPAGATES EAST OF THE AREA AND WE LOSE SURFACE BASED
INSTABILITY...BUT ANOTHER WAVE EJECTING AHEAD OF THE UPPER LOW EARLY
TOMORROW COULD BRING ADDITIONAL SHOWERS DURING THE LATE MORNING INTO
AFTERNOON TOMORROW. GUIDANCE SUGGESTS LOWERING CIGS OVERNIGHT AND
TOMORROW. FOLLOWED SUIT WITH THE FORECAST BRINGING CONDITIONS TO
MVFR MUCH OF THE DAY...BUT THERE IS POTENTIAL FOR IFR ACCORDING TO
MET/MAV GUIDANCE. WITH THE UPPER LOW LINGERING IN THE VICINITY
TOMORROW...COULD BE SHOWERS ACROSS THE REGION THROUGH THE DAY...BUT
NOT MUCH CONFIDENCE ON PRECISE TIMING OF WHEN THEY MAY AFFECT THE
TERMINALS.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM CONFIDENCE ON TIMING TSRA THIS EVENING.

* LOW-MEDIUM CONFIDENCE ON CEILING CONDITIONS OVERNIGHT AND TOMORROW.

* MEDIUM-HIGH CONFIDENCE ON WIND FORECAST.

BMD

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...

THURSDAY...MVFR CIGS. CHANCE OF SHRA.

FRIDAY...VFR.

SATURDAY...VFR.

SUNDAY...VFR.

MONDAY...VFR. CHANCE TS...MVFR POSSIBLE.

BMD

&&

.MARINE...
159 PM CDT

LOW PRESSURE ACROSS IOWA WILL CONTINUE TO BE THE PRIMARY WEATHER
MAKER FOR THE NEXT SEVERAL DAYS AS IT SLOWLY LIFTS EAST
NORTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND
ACROSS THE WESTERN GREAT LAKES BY LATE THIS WEEK. A WARM FRONT
...ASSOCIATED WITH THIS LOW...WILL SLOWLY LIFT NORTHWARD ACROSS LAKE
MICHIGAN DURING THIS PERIOD. WINDS WILL REMAIN SOUTH TO
SOUTHWESTERLY TO THE SOUTH OF THE WARM FRONT AND EASTERLY TO THE
NORTH. EASTERLY WINDS ACROSS THE FAR NORTHERN SECTION OF THE LAKE
WILL CONTINUE AROUND 25 KT TONIGHT. HOWEVER...AS THE LOW APPROACHES
AND MOVES OVERHEAD LATE WEDNESDAY AND THURSDAY THE WINDS WILL BECOME
LIGHT AND VARIABLE ACROSS THE NORTH. WINDS WILL ALSO BE INCREASING
OUT OF THE SOUTHWEST ACROSS THE FAR SOUTHERN SECTION OF LAKE
MICHIGAN ON WEDNESDAY IN RESPONSE TO THE APPROACHING SURFACE LOW.
THE
OFFSHORE COMPONENT TO THE WINDS WILL LIKELY PRESENT THE ILLINOIS AND
INDIANA NEAR-SHORE WATERS WITH THE HIGHEST WINDS. THESE WINDS COULD
BE NEAR SMALL CRAFT CRITERIA.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON
AND EVENING.  THEREFORE...A FEW PERIODS OF STORMS WILL LIKELY AFFECT
MUCH OF LAKE MICHIGAN THROUGH WEDNESDAY.

HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS WEEKEND. THIS WILL
BRING A PERIOD OF LIGHT AND VARIABLE WINDS INTO EARLY NEXT WEEK.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 21, 4:20 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT TUE JUN 21 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
420 PM CDT TUE JUN 21 2011 /520 PM EDT TUE JUN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS...A FEW OF THE STRONGER STORMS MAY
PRODUCE:

DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY
DOWNPOURS.

AREAS AFFECTED AND TIMING:

THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH CENTRAL AND
NORTHEAST ILLINOIS AS WELL AS NORTHWEST INDIANA DURING THE LATE
AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL MOVE
ACROSS NORTHWEST ILLINOIS AND NORTHWEST INDIANA DURING THE MID
EVENING HOURS.

DISCUSSION:

ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL AND
NORTHERN ILLINOIS AS WELL AS NORTHWEST INDIANA LATE THIS AFTERNOON
AND EARLY THIS EVENING...AND WILL BE MOVING NORTH-NORTHEAST ACROSS
THE OUTLOOK AREA. THUNDERSTORMS IN SOUTHWEST ILLINOIS LATE THIS
AFTERNOON WILL MOVE INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA
DURING THE MID EVENING HOURS. STORMS HAVE BEEN...AND WILL CONTINUE
TO MOVE AT A RATHER QUICK SPEED SO WHILE BRIEF HEAVY DOWNPOURS MAY
OCCUR ONLY LOCALIZED FLOODING OF POOR DRAINAGE AND LOW-LYING AREA
ARE EXPECTED THIS EVENING.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-222130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
420 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING. ANY THUNDERSTORM IS
DANGEROUS DUE TO LIGHTNING. SOME STORMS MAY BE STRONG THIS
WEEKEND...WITH A FEW CAPABLE OF PRODUCING WIND GUSTS OF 35
TO 50 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS
CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
420 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORM IS DANGEROUS DUE TO
LIGHTNING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS
OF 35 TO 50 KT.

THERE WILL BE AREAS OF FOG AND REDUCED VISIBILITY ON NORTHERN AND
CENTRAL PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY AND
THURSDAY...MAINLY ON THE NORTHERN AND CENTRAL SECTIONS OF THE
LAKE.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE LAKE MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 21, 8:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
829 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       3 E LINCOLN HILLS       41.47N 87.04W
06/21/2011  M0.54 INCH       PORTER             IN   COCORAHS

            FELL IN 15 MINUTES

&&

ACS
Local storm report, Jun 21, 8:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND GST     2 SW SCHERERVILLE       41.47N 87.48W
06/21/2011  E60.00 MPH       LAKE               IN   TRAINED SPOTTER

            PERSISTANT 40 TO 50 MPH WINDS WITH GUSTS TO 60 MPH.

0830 PM     TSTM WND GST     ROMEOVILLE              41.65N 88.09W
06/21/2011  M60.00 MPH       WILL               IL   OFFICIAL NWS OBS

            MEASURED AT NWS OFFICE.

0830 PM     TSTM WND GST     NAPERVILLE              41.76N 88.15W
06/21/2011  E70.00 MPH       DUPAGE             IL   TRAINED SPOTTER

            SMALL TREE LIMB DAMAGE.

&&

RS
Local storm report, Jun 21, 8:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
833 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND GST     WHEATON                 41.86N 88.11W
06/21/2011  E75 MPH          DUPAGE             IL   911 CALL CENTER

            ROOSELVELT AND COUNTY FARM RD. TRANSFORMERS EXPLODING

&&

ACS
Local storm report, Jun 21, 8:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
836 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     ROMEOVILLE              41.65N 88.09W
06/21/2011  M66.00 MPH       WILL               IL   AWOS

            LOT AWOS MEASUREMENT.

&&

RS
Local storm report, Jun 21, 8:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
837 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     BOLINGBROOK             41.70N 88.08W
06/21/2011  M60 MPH          WILL               IL   TRAINED SPOTTER

            SMALL TRESS DOWN

&&

ACS
Local storm report, Jun 21, 8:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     OAK BROOK               41.84N 87.95W
06/21/2011                   DUPAGE             IL   TRAINED SPOTTER

            NUMEROUS BRANCHES DOWN AND POWER OUTAGES

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:17 PM CDTSpecial Weather StatementLOTFord, Iroquois, Livingston
Jun 21, 7:19 PM CDTSpecial Marine WarningLOT3 hr
Jun 21, 7:22 PM CDTSevere Thunderstorm WarningLOTMcHenry23 min
Jun 21, 7:23 PM CDTSpecial Weather StatementLOTFord, Iroquois, Kankakee, Will67 min
Jun 21, 7:27 PM CDTTornado WarningLOTLaSalle, Livingston33 min
Jun 21, 7:31 PM CDTSevere Thunderstorm WarningLOTDeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 2 more37 min
Jun 21, 7:57 PM CDTTornado WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kendall and 1 more63 min
Jun 21, 8:01 PM CDTAreal Flood AdvisoryLOTLaSalle6 hr
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Lake, McHenry, Will53 min
Jun 21, 9:19 PM CDTAreal Flood AdvisoryLOTDeKalb, Grundy, Kane, Kendall, LaSalle6 hr
Jun 22, 9:58 AM CDTSmall Craft AdvisoryLOT12 hr
Jun 22, 11:19 AM CDTRiver Flood AdvisoryLOTLaSalle17 hr

Nearby

Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.